MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 SEALED OUTFLOW GRAFT WITH BEND RELIEF; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE 3 SEALED OUTFLOW GRAFT WITH BEND RELIEF; VENTRICULAR (ASSIST) BYPASS
Model Number 105581US
Medical Device Problem Codes Detachment of Device or Device Component (2907); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during pump preparation, the outflow graft was cut when the hemostat was placed.A new outflow graft was used for the procedure.The outflow graft and bend relief were to be sent back.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: evaluation of the returned outflow graft confirmed the cut in the distal portion of the outflow graft.The outflow graft and outflow graft bend relief were returned in like-new condition.Visual inspection of the distal end of the outflow graft revealed a cut in the graft approximately 9.5 inches from the graft attachment.The outflow graft bend relief appeared unremarkable.The hardware of the outflow graft and outflow graft bend relief were inspected, and no abnormalities were observed.Review of the available device history records for lot number 8278241 showed no deviations from manufacturing and qa (quality assurance) specifications.The heartmate 3 lvas ifu is currently available.Section 5 of this ifu contains instructions for unpacking the sealed outflow graft (5-15) and preparing the sealed outflow graft (5-16).Section 5 also states that during the implant process, a complete backup system (implant kit and external components) must be available on-site and in close proximity for use in an emergency.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3 SEALED OUTFLOW GRAFT WITH BEND RELIEF
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key15668445
Report Number2916596-2022-14705
Device Sequence Number15045273
Product Code DSQ
UDI-Device Identifier00813024013266
UDI-Public00813024013266
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/13/2024
Device Model Number105581US
Device Catalogue Number105581US
Device Lot Number8278241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2022
Supplement Date Received by Manufacturer11/29/2022
Initial Report FDA Received Date10/25/2022
Supplement Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown